Mississippi, 2005Damaging Wind in Mississippi, August 6, 2005
August 6, 2005 · NWS JAN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- $15,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 6, 2:31 PM CST, 29 minutes earlier.
Area forecast discussion, Aug 6, 2:31 PM CST, 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT SAT AUG 6 2005
CORRECTED TO INCLUDE EXTENDED DISCUSSION
.DISCUSSION...
CONVECTION DEVELOPING FROM THE NW AND SE THIS AFTERNOON. SHORTWAVE
AND ASSOCIATED SHEAR ZONE HAVE SHIFTED SLIGHTLY FARTHER EAST TODAY
BUT NOT FAR ENOUGH TO PREVENT UPSTREAM CONVECTION FROM DEVELOPING
BACK WWD INTO THE FORECAST AREA. BAROCLINIC BAND ACROSS SRN PLAINS
INTO MID WEST AREAS REMAINS PERCHED NORTH OF THE REGION. DEEP
CONVECTION ACROSS AR DEVELOPING INTO NRN ZONES THIS AFTERNOON.
ASSOCIATED BAROCLINIC BAND FORECAST TO SHIFT SLIGHTLY SWD
OVERNIGHT...MAINTAINING THE BEST CHANCE OF RAIN ACROSS NWRN SECTIONS
THIS EVENING. WENT A LITTLE ABOVE MOS NUMBERS FOR POPS THIS EVENING
THOSE AREAS.
MODELS DIVERGE ON SOLUTION OVERNIGHT. GFS DRAGS MCS INTO NWRN MS
LATE TONIGHT...DRAGGING THE SYSTEM SWD ACROSS WRN ZONES EARLY SUNDAY
MORNING. NEITHER NAM NOR EURO FOLLOW TREND OF SUCH AN INTENSE MCS
BUT NAM MAINTAINS BETTER POPS THAN GFS AS IT SHIFTS BAROCLINIC BAND
SWD. EVOLUTION OF SHORTWAVE/MCS SCENARIO WILL DETERMINE EVENTUAL
RAINFALL PATTERN FOR SUNDAY. PRECIPITABLE WATER VALUES HAVE FALLEN
SLIGHTLY FROM YESTERDAY BUT REMAIN AROUND 1.5 INCHES. WILL MAINTAIN
MENTION OF PONDING IN HWO FROM STRONGER THUNDERSTORMS. ALSO LOWERED
MOS HIGHS SLIGHTLY FOR TOMORROW NWRN AREAS IN LIGHT OF POSSIBLE
CONVECTION EARLY IN THE DAY./03/
NO BIG CHANGES IN THE FORECAST FOR MUCH OF NEXT WEEK AS MDLS
CONTINUE TO SHOW AN ACTIVE PERIOD. AS THIS DISTURBANCE MOVES SOUTH
THROUGH THE PLAINS WILL LOOK TO TAKE OVER AS THE UPPER LOW CURRENTLY
OVER THE AREA WEAKENS. THIS WILL MOVE THE SHEAR AXIS FURTHER TO THE
WEST AND LEAVE THE AREA IN A FAVORED SHRA AND TSRA REGION AS
MENTIONED BY PREVIOUS FORECASTER. ATMOSPHERE WILL REMAIN VERY MOIST
WITH PWS AROUND 2. THE REGION STILL LOOKS TO REMAIN IN THE FAVORED
RRQ OF THE UPPER JET. WITH THESE FEATURES AND DAYTIME HEATING LOOK
FOR AFTERNOON/EVENING SHRA AND TSRA THROUGH THE MIDDLE OF THE WEEK.
BEST CHANCE FOR WIDESPREAD TO NUMEROUS SHRA AND TSRA APPEARS TO BE
TUE. THERE WILL BE A LITTLE FLOW AT H5 TRYING TO PUSH INTO WSTRN
ZONES. ALSO THE BEST UPPER LEVEL DIVERGENCE/JET WILL OCCUR OVER THE
AREA LATE TUE AND THIS MAY ALLOW THE ACTIVITY TO CARRY ON INTO THE
OVERNIGHT HOURS. MORE OF THE SAME LOOKS POSSIBLE WED BUT I EXPECT
ACTIVITY TO LIKELY BEGIN PRETTY EARLY IN THE DAY AS THE UPPER LEVEL
DIVERGENCE IS ENHANCED BY THE H25 LOW OVER THE GULF AND THE BUILD
RIDGE OVER THE SESTRN CONUS. WITH THAT SAID AND LIKE GOING FORECAST
HAS...GUIDANCE VALUES LOOK PRETTY GOOD. TEMPERATURES WILL BE
SLIGHTLY BELOW NORMAL AS RAIN AND CLOUDS WILL LIKELY KEEP THINGS
SLIGHTLY COOLER. ONCE AGAIN GUIDANCE SEEMS TO HAVE A DECENT HANDLE
ON IT WITH THE EXCEPTION OF MON. VALUES SEEM WAY TO HIGH FOR H85
TEMPS OF ONLY 18C SO I DID GO A FEW DEGREES LOWER FOR MON.
AS FOR SEVERE...I AGREE WITH PREVIOUS FORECASTERS THOUGHT THAT
SEVERE TSRA ARE NOT FAVORABLE ESPECIALLY WED AS CONVECTION WILL
LIKELY BREAK OUT TOO EARLY TO ALLOW ANY ORGANIZED TSRA DEVELOPMENT.
BEST CHANCE FOR ANY STRONG TSRA APPEARS TO BE TUE AS CONVECTION WILL
LIKELY HOLD OFF UNTIL LATER IN THE DAY ALLOWING GREATER INSTABILITY
AND WITH SOME MID LEVEL FLOW TRYING TO PUSH INTO THE AREA THEY MAY
BE A FEW ORGANIZED TSRA. HEAVY WILL STILL BE THE MAIN THREAT THROUGH
WED AS OVERALL FLOW WILL BE WEAK ALLOWING FOR SLOW MOVING STORMS
MAINLY CONTROLLED BY OUTFLOW BNDRYS AND COLD POOLS.
IT LOOKS LIKE SLIGHTLY DRIER AND WARMER WEATHER MAY BE ON TAP FOR
THE
LATTER PART OF THE WEEK AS THE UPPER RIDGE BUILDS OVER THE SESTRN
CONUS LATE THU AND INTO FRI. AT THE SFC THE BERMUDA HIGH WILL TRY TO
PUSH INTO THE REGION. THIS WILL BEING A BROAD SWTRLY LL FLOW OVER
THE AREA WHILE MID LEVEL FLOW WILL BE OUT OF THE SOUTH. MOISTURE
WILL STILL BE ABUNDANT SO WILL CONTINUE PRECIP CHANCES IN THE
FORECAST THROUGH THE WEEK BUT WILL BE LOWER AS COVERAGE WILL NOT BE
NEARLY AS HIGH AS TUE AND WED. AS FOR TEMPS...H85 TEMPS WARM UP
ABOUT 2 DEGREES AND THIS ALONG WITH THE SCATTERED NATURE OF SHRA AND
TSRA SHOULD ALLOW THE HIGHS TO GET BACK INTO THE MID 90S. /CAB/
&&
.AVIATION...
CONVECTION WILL INCREASE ACROSS FORECAST AREA FROM THE NORTH THIS
EVENING WITH ADDITIONAL AREAS OF STORMS MOVING IN FROM THE SE.
THUNDERSTORMS WILL DIMINISH THIS EVENING WITH ISOLATED STORMS UNTIL
MIDNIGHT. AREAS OF FOG WILL DEVELOP BUT VISIBILITIES WILL REMAIN IN
THE MVFR RANGE MOST AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 70 90 70 91 / 40 30 40 50
MERIDIAN 68 89 69 91 / 30 30 40 50
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
03/24/03
Hazardous weather outlook, Aug 6, 2:58 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT SAT AUG 06 2005
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
072058-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
358 PM CDT SAT AUG 06 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND SUNDAY...
...THUNDERSTORMS...
STRONG STORMS WILL BE POSSIBLE FOR PORTIONS OF NORTHEAST
LOUISIANA...SOUTHEAST ARKANSAS AND SECTIONS OF NORTH AND WEST
MISSISSIPPI THIS EVENING. THE BEST CHANCE OF STRONG CONVECTION
WILL BE LOCATED ALONG AND NORTH OF A LINE FROM WINNSBORO TO YAZOO
CITY TO MACON. THESE STORMS WILL PRODUCE PERIODS OF HEAVY
RAINFALL...FREQUENT LIGHTNING AND GUSTY WIND TO 40 MILES AN HOUR.
THE TRACK OF WEATHER DISTURBANCES THAT HAS PERSISTED TO THE NORTH
OF THE REGION WILL DROP SLOWLY SOUTHWARD. THE DISTURBANCES WILL
REMAIN NORTH OF THE AREA BUT WILL BE CLOSE ENOUGH TO ALLOW
ASSOCIATED THUNDERSTORMS TO DEVELOP AND TRACK INTO THE FORECAST
AREA.
THESE STORMS WILL DIMINISH DURING THE EVENING AND MOST ACTIVITY
WILL END BY MIDNIGHT.
...FLOODING...
THE ATMOSPHERE AROUND THE REGION REMAINS VERY MOIST. AS SHOWERS
AND THUNDERSTORMS DEVELOP DURING THE AFTERNOON AND
EVENING...PERIODS OF HEAVY RAIN CAN BE EXPECTED. RAINFALL AMOUNTS
FROM 1 TO 2 INCHES WILL BE POSSIBLE...WITH ISOLATED HIGHER
AMOUNTS. PONDING OF WATER MAY OCCUR...ESPECIALLY IN URBANIZED
AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH SATURDAY...AUGUST 13.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 6, 11:40 AM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1240 PM CDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 3 E LOUISVILLE 33.12N 89.00W
08/05/2005 WINSTON MS LAW ENFORCEMENT
TREE DOWN ON HOUSE ON HIGHWAY 397 3 MILES E OF LOUISVILLE
REPORTED BY WINDSON COUNTY SHERIFF DEPARTMENT.
&&
GILMOREThunderstorm Wind, Grenada
- When
- August 6, 3:00 PM CST to 3:05 PM CST
- Where
- Grenada County, Elliott
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $60,000
- Crop damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.683, -89.750
Several trees were blown down around the Elliot Community and 2 homes sustained roof damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in California, August 6, 2005$335,000 · 60 kt wind · 4 events
- Damaging Winds in Alabama, August 6, 2005$75,000 · 50 kt wind · 6 events
- Flash Flooding and Hail in Mississippi, August 6, 2005$53,000 · 55 kt wind · 12 events
- Flash Flood and Hail in Tennessee, August 6, 2005$61,000 · 1 in hail · 7 events
- Damaging Wind in Tennessee, August 6, 2005$70,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Kentucky, August 6, 2005$50,000 · 56 kt wind · 4 events
- Lightning Strike in Florida, August 6, 2005$40,000 · 1 event
- Damaging Wind in Tennessee, August 6, 2005$28,000 · 65 kt wind · 1 event
- Damaging Wind in Virginia, August 6, 2005$20,000 · 65 kt wind · 1 event
- Lightning Strike in Tennessee, August 6, 2005$20,000 · 1 event
- Damaging Wind in Virginia, August 6, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, August 6, 2005$18,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471593.